Alert archive / Colorado / Tornado Warnings in 2009

Tornado Warning 60, NWS Denver/Boulder, CO

July 6, 2009Elbert County, Lincoln County, Colorado

NWS Denver/Boulder, CO issued this tornado warning at Jul 6, 2009, 7:22 PM MDT for Elbert County, Lincoln County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2009, 7:22 PM MDT (01:22 UTC)
Expired
Jul 6, 2009, 8:00 PM MDT
In force
38 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon

Counties Elbert County, CO, Lincoln County, CO

The radar

The Pueblo radar (KPUX), 101 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 2:07 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2484 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-86 m²/s²
0-3 km storm-relative helicity
-75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS55 KBOU 070122
TORBOU
COC039-073-070200-
/O.NEW.KBOU.TO.W.0060.090707T0122Z-090707T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DENVER CO
722 PM MDT MON JUL 6 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO
  SOUTHEASTERN ELBERT COUNTY IN EAST CENTRAL COLORADO

* UNTIL 800 PM MDT

* AT 722 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES SOUTH OF
  LIMON. THIS STORM WAS MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIMON...
  HUGO...GENOA AND ARRIBA.

HAIL AND WIND GUSTS TO 70 MPH ARE ALSO POSSIBLE WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SAFE SHELTER IS AVAILABLE...LIE FLAT IN
THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR
HANDS.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

&&

LAT...LON 3930 10316 3891 10334 3893 10392 3921 10390
      3949 10345
TIME...MOT...LOC 0122Z 314DEG 18KT 3915 10370

$$
GIMMESTAD
1 follow-up statement
000 
WWUS55 KBOU 070143
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
743 PM MDT MON JUL 6 2009

COC039-073-070200-
/O.CON.KBOU.TO.W.0060.000000T0000Z-090707T0200Z/
LINCOLN CO-ELBERT CO-
743 PM MDT MON JUL 6 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR
SOUTHEASTERN ELBERT AND CENTRAL LINCOLN COUNTIES...

AT 743 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS STORM WAS
LOCATED 6 MILES WEST OF HUGO...OR 13 MILES SOUTHEAST OF LIMON. THIS
STORM WAS MOVING SOUTHEAST AT 20 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HUGO...GENOA AND ARRIBA.

HAIL AND WIND GUSTS TO 70 MPH ARE ALSO POSSIBLE WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

&&

LAT...LON 3916 10387 3941 10332 3930 10316 3891 10334
      3893 10388
TIME...MOT...LOC 0143Z 307DEG 18KT 3910 10358

$$
GIMMESTAD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Jul 6, 2:30 PM MDT, 4 hours 52 minutes earlier.

Area forecast discussion, Jul 6, 2:30 PM MDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
230 PM MDT MON JUL 6 2009

.SHORT TERM...ONE MORE ROUND OF TSTMS EXPECTED TO MOVE ACROSS THE
CWFA THIS AFTN AND EVENING.  THE MDLS SHOW A SHORT WAVE TROF
SPAWNING SHOWERS AND TSTMS OVER JACKSON AND LARIMER COUNTIES THIS
AFTN.  LOW LEVEL MSTR STILL ENTRENCHED OVER THE NORTHEASTERN PLAINS
OF COLORADO WITH DEWPOINTS IN THE 50S AND LOWER 60S.  SFC CAPE
VALUES  GENERALLY IN TEH 1500-2500 J/KG RANGE SO SVR STORMS AGAIN
ANTICIPATED. WET MICROBURSTS AGAIN POSSIBLE WITH THE POTENTIAL OF
DAMAGING WINDS AND LARGE HAIL.  STORMS MOVING BUT STILL HEAVY RAIN
POTENTIAL AS WELL.  MAY INCREASE POPS TO HIGHER SCT CATEGORY.  MDLS
STILL TRY TO DRY THE AMS OUT OVER NERN CO ON TUE WITH THE BOUNDARY
LYR THETA-E RIDGE SHIFTING TO THE EAST WHILE THE UPPER LEVEL RIDGE
BUILDS OVER THE STATE.  INTERACTIVE SOUNDINGS NOT VERY IMPRESSIVE
WITH THE POTENTIAL FOR DEEP CONVECTION...BUT MDLS HAVE OFTENTIMES
BEEN TOO QUICK TO DRY OUT THE AMS OVER THE CWFA AS OF LATE.  WITH
THIS IN MIND WILL STICK WITH THE MENTION OF ISOLD TSTMS FOR TUESDAY
AFTN.  ALSO OPTED TO SHAVE 1-2 DEGREES OFF THE MAX TEMPERATURES.

.LONG TERM...UPPER HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE
SOUTHWEST THROUGH THE WEEKEND. NOT MUCH MOISTURE OR CAPE TO WORK
WITH TUESDAY AFTERNOON AND EVENING...HOWEVER A WEAK FRONT WILL SLIDE
DOWN FROM WY TO SERVE AS A FOCUS POINT FOR CONVECTION. HAVE
THEREFORE KEPT A SLIGHT CHANCE OVER THE FOOTHILLS AND PLAINS FOR
SHOWERS AND THUNDERSTORMS. EXPECTING THE WARMEST AND DRIEST DAY OF
THE WEEK WEDNESDAY AS THE UPPER RIDGE AXIS PASSES OVERHEAD
WEDNESDAY...BRINGING TEMPERATURES OVER THE PLAINS INTO THE MID 90S
AND NO MENTION OF SHOWERS OR THUNDERSTORMS. THIS WILL INCREASE THE
FIRE DANGER WEDNESDAY AS MINIMUM RH VALUES WILL DROP BELOW 20
PERCENT WITH SOME AREAS BELOW 15 PERCENT...MAINLY IN THE HIGH
MOUNTAIN VALLEYS. HOWEVER NOT EXPECTING WINDS TO BE STRONG ENOUGH
FOR AN EXTENDED AMOUNT OF TIME TO REQUIRE ANY HEADLINE YET.  WHEN
THE RIDGE AXIS SLIDES SLIGHTLY EAST LATER THAT DAY...MOISTURE WILL
BE ALLOWED TO ENTER CO IN THE SOUTHWESTERLY FLOW. A DROP OF ABOUT 4
DEGREES C AT 700MB ALONG WITH ADDED CLOUD COVER WILL BRING MAX
TEMPERATURES DOWN INTO THE UPPER 80S WITH A FEW 90S. THE RIDGE AXIS
IS EXPECTED TO REMAIN TO THE EAST OF CO THROUGH SATURDAY
MORNING...WHERE IT WILL THEN START BACKING TO THE WEST SLOWLY WHILE
FLATTENING OUT AT THE SAME TIME.  AS A RESULT...THIS WILL ALSO ALLOW
A RETURN OF ISOLATED AFTERNOON AND EVENING SHOWERS THROUGH THE
WEEKEND. A WEAK FRONT IS EXPECTED TO DROP FROM THE HIGH PLAINS ON
SATURDAY INCREASING THE CHANCE FOR SHOWERS THAT DAY. OVERALL...LOOK
FOR SLIGHTLY WARMER THAN AVERAGE TEMPERATURES OVER THE STATE THROUGH
THE WEEKEND WITH 70S AND 80S IN THE MOUNTAINS AND LOWER 90S OVER THE
PLAINS.

&&

.AVIATION...EXPECT OUTFLOW BOUNDARIES ASSOCIATED WITH TSTMS OVER
EASTERN LARIMER AND NORTHERN WELD COUNTIES TO IMPACT THE AIRPORTS
AFTER 22Z WITH ADDITIONAL TSTMS DVLPG ALONG THE BOUNDARIES.  BEST
CHC OF STORMS APPEARS TO BE 22Z-01Z.  WET MICROBURST TYPE STORMS
POSSIBLE WITH STG WINDS AND HAIL...POSSIBLY SEVERE.  COULD SEE
MVFR/IFR CONDS OCCUR IF A WET MICROBURST DVLPS.
&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

COOPER/KRIEDERMAN
Hazardous weather outlook, Jul 6, 10:29 AM MDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1029 AM MDT MON JUL 06 2009

COZ030>051-071200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1029 AM MDT MON JUL 06 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS EARLY IN THE
AFTERNOON...AND THEN SPREAD ACROSS THE NORTHEAST PLAINS OF COLORADO
THROUGH THE REST OF THE AFTERNOON AND EVENING. THE BEST CHANCE FOR
SEVERE STORMS TODAY WILL BE JUST EAST OF THE URBAN CORRIDOR...WHERE
MOISTURE AND INSTABILITY WILL BE GREATEST. A FEW OF THESE STORMS MAY
PRODUCE LARGE HAIL IN EXCESS OF ONE INCH IN DIAMETER AND DAMAGING
WINDS TO 60 MPH. ACROSS THE MOUNTAINS AND ADJACENT PLAINS...EXPECT
BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS WITH THE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE NORTHEAST PLAINS OF
COLORADO TODAY...MAINLY AFTER 3 PM.

COOPER/KRIEDERMAN

In the hours before

Special weather statement, Jul 6, 5:03 PM MDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
503 PM MDT MON JUL 6 2009

COZ040-043>045-062330-
MORGAN COUNTY CO-CENTRAL AND SOUTH WELD COUNTY CO-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
503 PM MDT MON JUL 6 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  SOUTHWESTERN MORGAN COUNTY
  NORTHWESTERN ARAPAHOE COUNTY
  WESTERN ADAMS COUNTY
  DENVER COUNTY
  SOUTH CENTRAL WELD COUNTY

AT 503 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO AROUND 50
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
EAST OF WIGGINS TO 3 MILES NORTHWEST OF COMMERCE CITY...OR ALONG A
LINE EXTENDING FROM 9 MILES WEST OF FORT MORGAN TO 8 MILES NORTH OF
DENVER...MOVING EAST AT 10 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO BUCKLEY
AFB...WIGGINS...WATKINS...TWELVE-MILE CORNER...PROSPECT VALLEY...LOG
LANE VILLAGE...HOYT...ADENA SCHOOL...ADENA...DENVER INTERNATIONAL
AIRPORT...SOUTHERN WESTMINSTER...SOUTHERN THORNTON...NORTHEASTERN
LITTLETON...EASTERN ENGLEWOOD...DENVER...COMMERCE CITY AND NORTHERN
AURORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING FOR NORTHEASTERN COLORADO.

&&

LAT...LON 4008 10361 3961 10499 3984 10505 4032 10387
TIME...MOT...LOC 2303Z 292DEG 10KT 4025 10395 3984 10496
Special weather statement, Jul 6, 5:42 PM MDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
542 PM MDT MON JUL 6 2009

COZ040-044-045-049-070045-
WASHINGTON COUNTY CO-MORGAN COUNTY CO-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
542 PM MDT MON JUL 6 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  SOUTHWESTERN WASHINGTON COUNTY
  SOUTHWESTERN MORGAN COUNTY
  EASTERN ARAPAHOE COUNTY
  EASTERN ADAMS COUNTY

AT 540 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND WIND
GUSTS TO AROUND 50 MPH. THESE STORMS WERE LOCATED FROM 10 MILES
SOUTHWEST OF FORT MORGAN TO NEAR DENVER INTERNATIONAL AIRPORT...
MOVING SOUTHEAST AT 40 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WOODROW...
WOODLIN SCHOOL...TWELVE-MILE CORNER...THURMAN...SHAMROCK...LINDON...
LEADER...LAST CHANCE...HOYT...DEER TRAIL...BYERS...ANTON...ADENA
SCHOOL AND ADENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE IN THE ADVISORY AREA SHOULD PREPARE FOR A PERIOD OF STRONG
WINDS FOLLOWED BY BRIEF HEAVY RAIN AND SMALL HAIL. SECURE LOOSE
OUTDOOR OBJECTS. DRIVERS OF LIGHTWEIGHT VEHICLES MAY WISH TO DELAY
TRAVEL UNTIL THE STORMS PASS.

&&

LAT...LON 3957 10292 3957 10405 3995 10452 4000 10435
      4000 10415 4007 10415 4019 10378
TIME...MOT...LOC 2340Z 304DEG 34KT 3996 10418

GIMMESTAD
Special weather statement, Jul 6, 6:20 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
620 PM MDT MON JUL 6 2009

COZ041-046-070045-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
620 PM MDT MON JUL 6 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTHWESTERN ELBERT COUNTY
  EAST CENTRAL DOUGLAS COUNTY

AT 619 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO AROUND 55
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES
NORTHEAST OF KIOWA TO 9 MILES SOUTHWEST OF PONDEROSA PARK...OR ALONG
A LINE EXTENDING FROM 36 MILES NORTHWEST OF LIMON TO 29 MILES SOUTH
OF DENVER...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO PONDEROSA
PARK...KIOWA AND ELIZABETH.

SHORT LIVED FUNNEL CLOUDS HAVE BEEN REPORTED ALONG THE GUST FRONT
ASSOCIATED WITH THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING FOR NORTHEASTERN COLORADO.

&&

LAT...LON 3933 10409 3917 10475 3933 10490 3954 10424
TIME...MOT...LOC 0019Z 297DEG 18KT 3950 10428 3933 10478
Local storm report, Jul 6, 6:45 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
645 PM MDT MON JUL 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             8 W AKRON               40.16N 103.36W
07/06/2009  M1.75 INCH       WASHINGTON         CO   TRAINED SPOTTER

            STARTED AS PEA SIZE THEN QUICKLY TO QUARTER AND SOME GOLF
            BALL SIZED HAIL. HAIL LASTED ABOUT 5-10 MINUTES.

0452 PM     HAIL             NW LONGMONT             40.17N 105.11W
07/06/2009  M1.00 INCH       BOULDER            CO   NWS EMPLOYEE

0449 PM     HAIL             LONGMONT                40.17N 105.11W
07/06/2009  M0.88 INCH       BOULDER            CO   TRAINED SPOTTER

            8TH AND MAIN. DIME AND NICKEL SIZE HAIL. NO SIGNIFICANT
            ACCUMULATION.

0443 PM     HAIL             2 N LONGMONT            40.20N 105.11W
07/06/2009  M1.00 INCH       BOULDER            CO   TRAINED SPOTTER

0421 PM     HAIL             5 WSW BERTHOUD          40.28N 105.17W
07/06/2009  M0.75 INCH       LARIMER            CO   TRAINED SPOTTER

0700 PM     HAIL             STERLING                40.65N 103.21W
07/05/2009  M1.00 INCH       LOGAN              CO   TRAINED SPOTTER

            PEA TO MARBLE SIZED HAIL 1-2 FEET DEEP IN DRIFTS. SOME
            MAIN STREET FLOODING UP TO 2 FEET DEEP. TREES DOWN. WALL
            CLOUD SEEN EARLIER WITH AN ATTACHED FUNNEL CLOUD.

0658 PM     TSTM WND DMG     STERLING                40.65N 103.21W
07/05/2009                   LOGAN              CO   LAW ENFORCEMENT

            IN STERLING...TREES DOWN AND A LIGHT POLE DOWN. ROOF TORN
            OFF APARTMENT BUILDING. NO INJURIES.

&&

BENTON
Local storm report, Jul 6, 7:01 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
701 PM MDT MON JUL 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     HAIL             10 N AKRON              40.31N 103.21W
07/06/2009  M1.25 INCH       WASHINGTON         CO   TRAINED SPOTTER

            10N2E AKRON 3/4 TO 1 1/4 INCH HAIL

0635 PM     HAIL             8 W AKRON               40.16N 103.36W
07/06/2009  M1.75 INCH       WASHINGTON         CO   TRAINED SPOTTER

            STARTED AS PEA SIZE THEN QUICKLY TO QUARTER AND SOME GOLF
            BALL SIZED HAIL. HAIL LASTED ABOUT 5-10 MINUTES.

0452 PM     HAIL             NW LONGMONT             40.17N 105.11W
07/06/2009  M1.00 INCH       BOULDER            CO   NWS EMPLOYEE

0449 PM     HAIL             LONGMONT                40.17N 105.11W
07/06/2009  M0.88 INCH       BOULDER            CO   TRAINED SPOTTER

            8TH AND MAIN. DIME AND NICKEL SIZE HAIL. NO SIGNIFICANT
            ACCUMULATION.

0443 PM     HAIL             2 N LONGMONT            40.20N 105.11W
07/06/2009  M1.00 INCH       BOULDER            CO   TRAINED SPOTTER

0421 PM     HAIL             5 WSW BERTHOUD          40.28N 105.17W
07/06/2009  M0.75 INCH       LARIMER            CO   TRAINED SPOTTER

&&

BENTON
Special weather statement, Jul 6, 7:02 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
702 PM MDT MON JUL 6 2009

COZ041-046-047-070145-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE
6000 FEET CO-
702 PM MDT MON JUL 6 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTHERN LINCOLN COUNTY
  SOUTHERN ELBERT COUNTY
  SOUTHEASTERN DOUGLAS COUNTY

AT 702 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO AROUND 50
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 18 MILES
NORTH OF ARRIBA TO 8 MILES NORTH OF KUTCH...OR ALONG A LINE EXTENDING
FROM 30 MILES NORTHEAST OF LIMON TO 21 MILES SOUTHWEST OF LIMON...
MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO SIMLA...
MATHESON...LIMON...KUTCH...HUGO...GENOA AND ARRIBA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING FOR NORTHEASTERN COLORADO.

&&

LAT...LON 3880 10405 3912 10406 3912 10469 3917 10479
      3929 10404 3954 10354 3955 10316 3904 10317
      3877 10399
TIME...MOT...LOC 0102Z 313DEG 16KT 3954 10325 3900 10390

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 6:13 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert41 min
Jul 6, 6:20 PM MDTSpecial Weather StatementBOUElbert25 min
Jul 6, 6:25 PM MDTSevere Thunderstorm WarningBOUWashington65 min
Jul 6, 6:53 PM MDTSevere Thunderstorm WarningBOULogan, Washington52 min
Jul 6, 7:02 PM MDTSpecial Weather StatementBOULincoln43 min
Jul 6, 7:31 PM MDTSevere Thunderstorm WarningBOUWashington44 min
Jul 6, 7:50 PM MDTSevere Thunderstorm WarningBOULogan, Phillips, Sedgwick40 min
Jul 6, 7:58 PM MDTSevere Thunderstorm WarningBOULincoln33 min
Jul 6, 8:35 PM MDTSevere Thunderstorm WarningBOUPhillips23 min

Nearby

Tornado Warnings in Colorado, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.